A tad concerned

Hi Guys.

I havent been on here for a while as life and health has been good.

I was told by my RA nurse I could take 2 weeks off MTX to go and enjoy my wedding and honeymoon. Ive been back on it 2 weeks now and ive got a blister on the bottom of my gum and something on the roof of my mouth. The blister isnt sore and seems to come and go but the one on the roof of my mouth is sore, especially when I eat and is more prominent.

Could this be related to the MYX after being on it nearly 10weeks, minus the 2 weeks off it?

Ive made a dental appointment for Friday to rule out anything dental.

Cant say im not a tad concerned.

2 Replies

It's a common problem with MTX. My rheumatology nurse gives me difflam mouthwash, which does help immensely. M x

1 like

Congratulations on your wedding & good news things have been good. The mouth issue sounds like deficiency in folate but whatever it is around your gum your dentist should know. The thing is the more the MTX builds up in your system the more folate is depleted generally until the MTX reaches it's effectiveness, around 12 weeks, so around now. Folate is necessary for DNA, for making new cells & our mouth is continually making new cells, but something I've only recently learnt is that alcohol can also inhibit folate absorption, maybe another reason it's not recommended or we're asked to limit it whilst on MTX, as well as the effect it can have hepatically? Even though you've had a couple of weeks off it it's still in your system so it would make sense your folate levels could be a little low. As you're already on max dose folic acid I'd give your Rheumy nurse a ring, see what she says. Maybe it would have helped if you'd continued taking your folic acid whilst off MTX, not sure but it's something I'm going to look into.


You may also like...